Thursday, April 24, 2014
Cyclic Vomiting Syndrome/Abdominal Migraines
My daughter is now 7 and since she was 2 she has been
hospitalized 5 seperate times for at least 8 days at a time. First they thought constipation then the next time they thought her intestines were twisting ect.... the last time we went thru every test I think and it was very hard on her little body. She gets these red blotches on her face pukes and then cannot keep ANYTHING down after she starts getting sick, she looks almost dead by the time this is done. They sent us home calling it CVS and told me it was from stress and I just said whatever. She is currently going thru this right now and she is trying so hard to feel good and she just cant she will do good for a day on only sips of gatorade or pedialite and crackers but then all the sudden out of nowhere she gets the spots and cant sit up complains of belly pain lately she has been telling me her head hurts and waking up with bad leg cramps as well now I know those could be growing paing as well.... I just dont see how a child could make themselves this sick and why. I didnt know if you know of any other conditions or diseases that this has been mistaken for? I feel like they have just given up on her and I cant even sleep right now because of this. We dont have like childrens hospitals around us or anything so I wonder if I should take her there or what to even do anymore, but I just know its not her doing this. Thx for your time.
I am sorry I was tardy in responding; however, I think this is a bit beyond what NetWellness can help with. With recurrent episodes of emesis, your daughter may have cyclic vomiting. Before making this diagnosis, a variety of tests are needed to exclude metabolic disorders and anatomic problems such as those affecting the bowel and kidneys. With this said, your daughter should be seen by a pediatric gastroenterologist at a Children's Hospital and a thorough exam completed after which therapy may be provided. There are some medications such as amitriptyline and periactin which may be helpful.
James E Heubi, MD
Professor and Associate Chair of Pediatrics
College of Medicine
University of Cincinnati